Catastrophic antiphospholipid syndrome (CAPS) is a rare disorder characterized by a storm of thrombosis leading to rapidly progressive multiple organ damage and thus needs to be picked earlier in the course of the disease. A higher index of suspicion is therefore mandated to initiate triple therapy to save end-organ damage. Antiphospholipid syndrome (APS) is a known association of systemic lupus erythematosus (SLE) and, when present with lupus, has the worst outcome and mainly afflicts younger cohorts. We report the case of a 33-year-old male with an extensive medical history, most notable of lupus with positive antiphospholipid antibodies complicated by nephropathy, and myocarditis presents with cardiogenic shock and progressive renal failure. The course was complicated by diffuse intra-abdominal thrombosis involving bowel, spleen, and kidneys; skin discoloration; and later disseminated intravascular coagulation (DIC). Triple therapy was initiated, which resolved the crisis, although the patient succumbed to late sequelae of infection and died of megacolon perforation. Here, we discuss the association of CAPS with SLE and a plethora of presentations, which involved but were not limited to cardiogenic shock, worsening nephropathy, mimicked vasculitis, digital cyanosis, and DIC.Copyright © 2021, Bin Waqar et al.
Leave a Reply